MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Failure to Read Input Signal (1581)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas alleging a button/keypad (tactile changes/unresponsive) issue.It was reported that the up arrow, down arrow, and ok keypad buttons were under responsive to user presses.There is no indication that the product issue caused or contributed to an adverse event.This complaint is being reported because the issue has the ability to result in inadvertent or incorrect insulin delivery or the inability to use the pump.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 09/01/2017 - device evaluation: the pump has been returned and evaluated by product analysis on 08/03/2017 with the following findings: the keypad was found to be intact; no damage was observed.During investigation, the keypad buttons were found to respond appropriately to button presses.The keypad cover was removed and no contamination was found under the button contacts; no button contact defects were observed.The complaint of a keypad button response issue was not duplicated during investigation.Unrelated to the complaint, investigation revealed evidence of moisture on the keypad flex connector.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6704892
Report Number2531779-2017-14409
Device Sequence Number877965
Product Code OYC
UDI-Device Identifier10840406100303
UDI-Public0110840406100303
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 06/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/04/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 06/13/2017
Supplement Date Received by Manufacturer06/13/2017
Initial Report FDA Received Date07/11/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age16 YR
Patient Weight62